# SDR ARWA20041005

- Difficulty date: October 24, 2004
- Submitted: November 10, 2004
- Operation: Air carrier
- Aircraft: N441J
- Make and model: Doug DC-8-63F
- Aircraft serial: 45988
- Aircraft time: 76,759 hours, 27,713 cycles
- Engine: Pwa JT3D7
- Engine time: 58,136 hours, 21,723 cycles
- System (JASC): 2612 · Fire Detection
- Part: Fire Loop
- Part number: D5020
- Part serial: EK04652
- Condition: Shorted
- Location: Nr 4 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, A

## Discrepancy

ON CLIMBOUT THROUGH 15,000 FT MASTER FIRE WARNING SOUNDED WITH LIGHT INDICATION ON NR 4 ENGINE.  PERFORMED EMERGENCY CHECKLIST (RETARDED POWER LEVER, FIRE SHUTOFF LEVER FORWARD, LIGHT CONTINUED ON, FIRE EXT AGENT, LIGHT WENT OUT).  COMPLETED CHECKLIST, ALL OTHER SYSTEMS NORMAL.  RETURNED TO SBEG WITHOUT INCIDENT.  PERFORMED ENGINE VISUAL INSPECTION FOR EVIDENCE OF FIRE; NO EVIDENCE OF FIRE NOTED; PERFORMED ENGINE RUN-UP AND FOUND NO REMOTE LEAKS.  DURING ENGINE INSPECTION FOUND LOWER FIRE LOOP ELEMENT SHORTED OUT.  REMOVED AND REPLACED LOWER ELEMENT IN ACCORDANCE WITH M/M 26-10-1.  PERFORMED ENGINE RUN-UP AND OPERATIONAL CHECK NORMAL IN ACCORDANCE WITH 71-00 AND 26-10-1.
